Thunderstorm Wind, Pike
- When
- July 13, 4:40 PM CST
- Where
- Pike County, Hull
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.717, -91.200
Several trees, large tree limbs and power lines were blown down in Hull.
3 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 13, 1:02 PM CST, 3 hours 38 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
202 PM CDT THU JUL 13 2006
.DISCUSSION...
SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING AS ATMOSPHERE
REMAINS UNSTABLE AND UNCAPPED ACROSS MUCH OF THE CWA. OTHERWISE
ATTENTION TURNS TO THE NORTHWEST WHERE MCS IS DEVELOPING ACROSS
NEBRASKA AND IOWA THIS AFTERNOON. A SOUTHEAST MOVEMENT IS EXPECTED
WITH THIS CONVECTIVE SYSTEM...BRINGING IT ACROSS NORTHWESTERN HALF
OF THE CWA OVERNIGHT.
DECAYING MCS...RESIDUAL BOUNDARIES...AND A CONTINUED UNSTABLE
ATMOSPHERE WARRANTS CHANCE POPS FOR CONVECTION ON FRIDAY BEFORE HIGH
PRESSURE BUILDS ACROSS REGION. TEMPERATURES SHOULD BE HELD DOWN A
FEW DEGREES TOMORROW GIVEN CONVECTIVE DEBRIS AND RAINFALL.
HOT AND HUMID CONDITIONS ARE EXPECTED SATURDAY THRU THE MIDDLE OF
NEXT WEEK AS A LARGE RIDGE OF HIGH PRESSURE BUILDS ACROSS MISSOURI
AND ILLINOIS. TEMPERATURES IN THE MID 90S AND DEWPOINTS IN THE 70S
WILL RESULT IN HEAT INDICES BETWEEN 100 AND 110 DEGREES DURING THE
AFTERNOON AND EVENING HOURS EACH DAY. HEAT ADVISORY CRITERIA LOOKS
TO BE MET FOR THREE OR MORE CONSECUTIVE DAYS IN THE ST. LOUIS
METROPOLITAN AREA AND THEREFORE PLAN ON ISSUING AN EXCESSIVE HEAT
WATCH FOR SATURDAY THROUGH WEDNESDAY. BELIEVE OTHER AREAS OF CWA
WILL SEE HEAT ADVISORIES AS WELL...BUT THE METRO AREA WILL SEE THE
GREATEST LIKELIHOOD OF HAVING EXCESSIVE HEAT WARNING ISSUED FOR
IT. LITTLE CHANCE OF RAIN THROUGHOUT THE EXTENDED AS ATMOSPHERE
REMAINS CAPPED UNDER HIGH PRESSURE.
CVKING
&&
.AVIATION...
FOR THE 18Z TAFS...THE AIR MASS HAS BECOME VERY UNSTABLE WITH MUCAPES
AOA 3000 J/KG ACRS ERN MO AND EXTREME WRN IL WHERE WKLY CONVERGENT
SFC FLOW EXISTS. THERE IS QUITE A BIT OF CU WITHIN THIS ZONE AND
THE LASTEST LAPS DATA INDICATES LITTLE IF ANY CAP REMAINS. OTHER
THAN AN ISOLD TSRA OVR JEFFERSON COUNTY...30 NM SOUTH OF
KSTL...THE AREA IS CURRENTLY VOID OF DEEP CONVECTION. ANTICIPATING
THAT WE WILL SEE ADDITIONAL SCT TSRA DEVELOPMENT AS THE AFTERNOON
PROGRESSES WITHIN THE INSTABILITY/CONVERGENCE AXIS. HOWEVER
CONFIDENCE OF ANY OF THIS DIRECTLY IMPACTING THE TERMINALS IS LOW
AND THEREFORE HAVE FCST VICINITY ATTM AND WL AMEND IF A DIRECT
IMPACT APPEARS MORE LIKELY. SCT TSRA WHICH DEVELOP THIS AFTERNOON
SHUD LAST INTO THE EARLY EVENING THEN DSIPT. A MORE ORGANIZED AREA
OF TSRA IS EXPECTED OVR THE NCNTRL PLAINS/UPR MS VLY REGION THIS
AFTERNOON AND EVENING. THIS CONVECTION IS EXPECTED TO GROW INTO A
LARGE MCS AND EVENTUALLY TRACK SEWD INTO MO AND WCNTRL IL LATE
TNGT THEN DSIPT AS IT MOVES THRU ERN MO/SW IL EARLY ON FRI MRNG.
GLASS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WATCH FROM SATURDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR ST. CHARLES-ST. LOUIS-ST. LOUIS CITY.
HEAT ADVISORY UNTIL 6 PM CDT THIS AFTERNOON FOR ST. LOUIS CITY.
IL...EXCESSIVE HEAT WATCH FROM SATURDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR MADISON IL-ST. CLAIR IL.
&&
WFO LSXHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 321 PM CDT THU JUL 13 2006 ILZ100-101-MOZ061-063-141200- MADISON IL-ST. CHARLES-ST. CLAIR IL-ST. LOUIS- 321 PM CDT THU JUL 13 2006 ...EXCESSIVE HEAT WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ILLINOIS AND EAST CENTRAL MISSOURI. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING. A FEW OF THE STORMS COULD PRODUCE STRONG AND GUSTY WINDS OF 50 MPH OR GREATER...LOCALLY HEAVY RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING...AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE ON FRIDAY AS AN UPPER LEVEL DISTURBANCE MOVES SLOWLY SOUTHEASTWARD THROUGH THE REGION. WHILE THERE WILL BE A BRIEF RESPITE IN THE HOT WEATHER ON FRIDAY... THE HEAT AND HUMIDITY WILL RETURN THIS WEEKEND AND CONTINUE THROUGH THE MIDDLE OF NEXT WEEK. HIGH TEMPERATURES DURING MUCH OF THIS PERIOD WILL AVERAGE IN THE MIDDLE 90S. SUNDAY AND MONDAY LOOK ESPECIALLY HOT WITH HIGHS IN THE UPPER 90S. THESE EXPECTED HIGH TEMPERATURES COMBINED WITH HIGH HUMIDITY LEVELS WILL RESULT IN AFTERNOON HEAT INDEX VALUES BETWEEN 105 AND 110 DEGREES FOR AN EXTENDED PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY ANY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. MOZ064-141200- ST. LOUIS CITY- 321 PM CDT THU JUL 13 2006 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... ...EXCESSIVE HEAT WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL MISSOURI. .DAY ONE...TONIGHT A HEAT ADVISORY IS IN EFFECT THIS EVENING FOR THE CITY OF ST. LOUIS AS TEMPERATURES IN THE MIDDLE 90S WILL COMBINE WITH THE HUMID CONDITIONS TO CREATE HEAT INDICES AROUND 105 DEGREES. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING. A FEW OF THE STORMS COULD PRODUCE STRONG AND GUSTY WINDS OF 50 MPH OR GREATER...LOCALLY HEAVY RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING...AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE ON FRIDAY AS AN UPPER LEVEL DISTURBANCE MOVES SLOWLY SOUTHEASTWARD THROUGH THE REGION. WHILE THERE WILL BE A BRIEF RESPITE IN THE HOT WEATHER ON FRIDAY... THE HEAT AND HUMIDITY WILL RETURN THIS WEEKEND AND CONTINUE THROUGH THE MIDDLE OF NEXT WEEK. HIGH TEMPERATURES DURING MUCH OF THIS PERIOD WILL AVERAGE IN THE MIDDLE 90S. SUNDAY AND MONDAY LOOK ESPECIALLY HOT WITH HIGHS IN THE UPPER 90S. THESE EXPECTED HIGH TEMPERATURES COMBINED WITH HIGH HUMIDITY LEVELS WILL RESULT IN AFTERNOON HEAT INDEX VALUES BETWEEN 105 AND 110 DEGREES FOR AN EXTENDED PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY ANY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. ILZ058>060-064-065-069-070-074-079-095>099-102-MOZ018-019-026-027- 034>036-041-042-047>052-059-060-062-065-072>075-084-085-099- 141200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. FRANCOIS-STE. GENEVIEVE-WARREN-WASHINGTON- WASHINGTON IL- 321 PM CDT THU JUL 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING. A FEW OF THE STORMS COULD PRODUCE STRONG AND GUSTY WINDS OF 50 MPH OR GREATER...LOCALLY HEAVY RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING...AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE ON FRIDAY AS AN UPPER LEVEL DISTURBANCE MOVES SLOWLY SOUTHEASTWARD THROUGH THE REGION. HEAT AND HUMIDITY WILL RETURN THIS WEEKEND AND CONTINUE THROUGH THE MIDDLE OF NEXT WEEK. HIGH TEMPERATURES DURING MUCH OF THIS PERIOD WILL AVERAGE IN THE MIDDLE 90S. SUNDAY AND MONDAY LOOK ESPECIALLY HOT WITH HIGHS IN THE UPPER 90S. THESE EXPECTED HIGH TEMPERATURES COMBINED WITH HIGH HUMIDITY LEVELS WILL RESULT IN AFTERNOON HEAT INDEX VALUES BETWEEN 100 AND 105 DEGREES FOR AN EXTENDED PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY ANY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. CVKING
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
427 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM TSTM WND DMG PACIFIC 38.48N 90.75W
07/13/2006 FRANKLIN MO EMERGENCY MNGR
A FEW TREES DOWN IN TOWN...WINDS ESTIMATED AT 60 MPH.
&&
JKRAMPERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
440 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM DOWNBURST 3 SE FULTON 38.82N 91.91W
07/13/2006 CALLAWAY MO LAW ENFORCEMENT
SEVERAL LARGE BRANCHES DOWN. ONE TREE UPROOTED. COUNTY
ROADS 102W 113N
&&
RPRZYBYLINSKIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
442 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 2 E MAYWOOD 39.95N 91.57W
07/13/2006 E0.75 INCH LEWIS MO AIRPLANE PILOT
ALSO SOME TREE LIMBS DOWN. AT HIGHWAY Z AND 280TH STREET.
&&
JKRAMPERPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
443 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 2 E MAYWOOD 39.95N 91.57W
07/13/2006 E0.75 INCH LEWIS MO TRAINED SPOTTER
ALSO SOME TREE LIMBS DOWN. AT HIGHWAY Z AND 280TH STREET.
&&
JKRAMPERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
502 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL NEW HAVEN 38.61N 91.22W
07/13/2006 M0.88 INCH FRANKLIN MO TRAINED SPOTTER
NICKLE SIZE HAIL REPORTED BY SEVERE WEATHER SPOTTER
&&
RPRZYBYLINSKIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
530 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM HAIL URSA 40.07N 91.37W
07/13/2006 M0.75 INCH ADAMS IL TRAINED SPOTTER
REPORTED BY TRAINED SPOTTER
&&
RPRZYBYLINSKIThe St Louis radar (KLSX), 122 km away, was scanning. The volume nearest the first event began at 22:40 UTC.
3 thunderstorm wind, 1 hail. Local standard time, as filed.
Several trees, large tree limbs and power lines were blown down in Hull.
Several trees, large tree limbs and power lines were blown down in Kinderhook. One tree fell onto a mobile home but only caused minor damage. No injuries were reported.
Several trees and large tree limbs were blown down in Barry.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523458, 5523473, 5523513, 5523474.